Two Cases of Pilsicainide Intoxication showing the Brugada-type Electrocardiographic Findings and Incessant Wide QRS Tachycardia

Masataka Sumiyoshi, Hidemori Hayashi, Tetsuo Ichinose, Seigo Itoh, Masaki Kawamura, Satoru Suwa, Hidehiko Sakurai
2008 Journal of Arrhythmia  
We have experienced two patients with the Brugada-type electrocardiographic abnormalities and incessant wide QRS tachycardia (presumed ventricular tachycardia) induced by intoxication of a class IC antiarrhythmic drug pilsicainide. They were elderly men with impaired renal function. Plasma concentration of pilsicainide was elevated to a toxic level in both patients. After cessation of pilsicainide, incessant wide QRS tachycardia spontaneously subsided and intraventricular conduction delay with
more » ... oved type ST segment elevation in V1 and V2 disappeared. In the elderly or patients with renal dysfunction, we should be very careful regarding dose adjustment of pilsicainide or it may be better to avoid using this drug. (J Arrhythmia 2008; 24: 219-223)
doi:10.1016/s1880-4276(08)80032-4 fatcat:run7qzbjizahbe7uxqbfvbe6li